MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CA 19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The united states customer reports observation of a discordant depressed result for one patient sample when running ca 19-9 lot 522 on atellica im 1600 analyzer.The sample was repeated multiple times with dilution on another atellica im 1600 analyzer and higher results were obtained.The interpretation of results section of the advia centaur ca 19-9 instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the customer reported the initial issue as a sample that when tested without dilution recovered 492 u/ml with ca 19-9 kit lot 522 on atellica im im00453 but when diluted 1/10 and 1/100 the sample recovered 2,000 u/ml with the same reagent pack.When the sample was initially run a sample integrity error prevented a result from being generated.When tested on a different analyzer (atellica im im00449) with ca 19-9 kit lot 522 the sample recovered > 700 u/ml without dilution and 2,000 u/ml when diluted.(b)(6) investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on review of quality control (qc) which showed recovery within acceptable ranges, the same reagent pack generating accurate diluted results, and no issues were reported with other patient samples.Assessment of instrument performance included a review of auto check data, traces files, and logs.Based on the review there is no evidence the nonrepeatable depressed result was caused by the analyzer.Based on the available information, the cause of the discordant result could not be determined but siemens cannot rule out preanalytical variables or sample integrity.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.The customer is operational.
 
Event or Problem Description
The customer reports observation of a discordant depressed result for one patient sample when running ca 19-9 lot 522 on atellica im 1600 analyzer.The initial result was reported to the physician(s), who did not question the result.The sample was repeated multiple times with dilution on another atellica im 1600 analyzer and higher results were obtained.There are no known reports of patient intervention or adverse health consequences due to the discordant, ca 19.9 results.

Brand Name
ATELLICA IM CA 19-9 ASSAY
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney st.
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17798369
Report Number1219913-2023-00216
Device Sequence Number12662869
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public00630414598178
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/22/2023
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale